Ask an expert
Question

15 Nov 2004

How long to wait
Hi, I posted few days ago about my transition from cipramill to amitrypyline, due to costs
The clinic doc said I should wait 2 weeks before starting with the amityrpyline, its now 10 days and I feel all the good work the cipramiil has done slipping away
Is it too soon to start with the new meds, I was taking low doses of cipramil (5mg)
Will I have the whole side effect thing from start again?
Thanks
Answer 393 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Amanda, your doc has been understandably cautious in recommending a 2 week wash-out period before starting the new medication. By 10 days, there's probably little of the cipramil around, especially as you were on a really low dose of it. Anyhow it'd only be 2 more days to fully comply with your doc's advice.
As for "the whole side-effect thing", that's unpredicatable. Yes, side-effects are usually maximal in the first couple of weeks on a new drug. The side-effects would be likely to be a bit different on this tricyclic drug ( eg more dry-mouth and a bit of drowsiness, rather than the others ) But if taken at night, the drowsiness can come in handy. And again we vary in how much they trouble us --- you might be less sensitive to unwanted effects from this one.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9439 votes
No
68% - 20025 votes
Vote